Alert archive / Texas / Wind Advisories in 2008

Wind Advisory 33, NWS Fort Worth, TX

December 14, 200825 counties in Texas

NWS Fort Worth, TX issued this wind advisory at Dec 14, 2008, 5:43 AM CST for 25 counties in Texas. It took effect at Dec 14, 2008, 6:00 AM CST. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Dec 14, 2008, 5:43 AM CST (11:43 UTC)
In effect from
Dec 14, 2008, 6:00 AM CST
Expired
Dec 14, 2008, 4:00 PM CST
In force
10 hr
Issued by
NWS Fort Worth, TX
All 25 counties

Anderson County, TX, Collin County, TX, Cooke County, TX, Dallas County, TX, Delta County, TX, Denton County, TX, Ellis County, TX, Falls County, TX, Fannin County, TX, Freestone County, TX, Grayson County, TX, Henderson County, TX, Hill County, TX, Hopkins County, TX, Hunt County, TX, Johnson County, TX, Kaufman County, TX, Lamar County, TX, Limestone County, TX, McLennan County, TX, Navarro County, TX, Rains County, TX, Rockwall County, TX, Tarrant County, TX, Van Zandt County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 81 km from the middle of the area, began a volume at 11:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 11.7 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2008-12-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2008-12-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 270 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1731 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
270 m²/s²
0-3 km storm-relative helicity
432 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KFWD 141143
NPWFWD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FORT WORTH TX
543 AM CST SUN DEC 14 2008

...WIND ADVISORY IN EFFECT FOR CENTRAL AND EASTERN PORTIONS OF
NORTH TEXAS...

.SYNOPSIS...STRONG SOUTH WINDS OF 20 TO 30 MPH WITH GUSTS TO 40
MPH ARE EXPECTED THROUGH MID AFTERNOON. THE WINDS WILL BE
STRONGEST LATE THIS MORNING AS THE LOW LEVEL JET MIXES DOWN TO
THE SURFACE.

TXZ092>095-103>107-118>123-133>135-145>148-159>161-141800-
/O.NEW.KFWD.WI.Y.0033.081214T1200Z-081214T2200Z/
COOKE-GRAYSON-FANNIN-LAMAR-DENTON-COLLIN-HUNT-DELTA-HOPKINS-
TARRANT-DALLAS-ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-JOHNSON-ELLIS-
HENDERSON-HILL-NAVARRO-FREESTONE-ANDERSON-MCLENNAN-FALLS-
LIMESTONE-
INCLUDING THE CITIES OF...GAINESVILLE...SHERMAN...DENISON...
BONHAM...PARIS...DENTON...LEWISVILLE...FLOWER MOUND...
THE COLONY...PLANO...GREENVILLE...COMMERCE...COOPER...
SULPHUR SPRINGS...FORT WORTH...ARLINGTON...DALLAS...ROCKWALL...
TERRELL...KAUFMAN...FORNEY...WILLS POINT...CANTON...
GRAND SALINE...VAN...EDGEWOOD...EMORY...POINT...EAST TAWAKONI...
CLEBURNE...BURLESON...WAXAHACHIE...ENNIS...MIDLOTHIAN...
GLENN HEIGHTS...ATHENS...GUN BARREL CITY...HILLSBORO...
CORSICANA...TEAGUE...FAIRFIELD...PALESTINE...WACO...MARLIN...
MEXIA...GROESBECK
543 AM CST SUN DEC 14 2008

...WIND ADVISORY IN EFFECT UNTIL 4 PM CST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM CST THIS AFTERNOON. 

AN INTENSE LOW PRESSURE SYSTEM IN THE PLAINS WILL RESULT IN STRONG
SOUTH WINDS OF 20 TO 30 MPH WITH GUSTS TO 40 MPH THIS MORNING AND
EARLY AFTERNOON. THESE WINDS ARE EXPECTED TO SUBSIDE BY MID TO
LATE AFTERNOON.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 20 TO
30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. BOATERS SHOULD
USE EXTRA CAUTION WHEN VENTURING ONTO AREA LAKES.  RESIDENTS MAY
WISH TO TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...HOLIDAY
DECORATIONS...AND OTHER LIGHTWEIGHT OUTDOOR OBJECTS THAT MAY BE
BLOWN AROUND IN THE STRONG WINDS.

$$

92
2 follow-up statements
000 
WWUS74 KFWD 141746 AAA
NPWFWD

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
1146 AM CST SUN DEC 14 2008

...WIND ADVISORY IN EFFECT FOR CENTRAL AND EASTERN PORTIONS OF
NORTH TEXAS THROUGH 4 PM...

TXZ092>095-103>107-118>123-133>135-145>148-159>161-142200-
/O.CON.KFWD.WI.Y.0033.000000T0000Z-081214T2200Z/
COOKE-GRAYSON-FANNIN-LAMAR-DENTON-COLLIN-HUNT-DELTA-HOPKINS-
TARRANT-DALLAS-ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-JOHNSON-ELLIS-
HENDERSON-HILL-NAVARRO-FREESTONE-ANDERSON-MCLENNAN-FALLS-
LIMESTONE-
INCLUDING THE CITIES OF...GAINESVILLE...SHERMAN...DENISON...
BONHAM...PARIS...DENTON...LEWISVILLE...FLOWER MOUND...
THE COLONY...PLANO...GREENVILLE...COMMERCE...COOPER...
SULPHUR SPRINGS...FORT WORTH...ARLINGTON...DALLAS...ROCKWALL...
TERRELL...KAUFMAN...FORNEY...WILLS POINT...CANTON...
GRAND SALINE...VAN...EDGEWOOD...EMORY...POINT...EAST TAWAKONI...
CLEBURNE...BURLESON...WAXAHACHIE...ENNIS...MIDLOTHIAN...
GLENN HEIGHTS...ATHENS...GUN BARREL CITY...HILLSBORO...
CORSICANA...TEAGUE...FAIRFIELD...PALESTINE...WACO...MARLIN...
MEXIA...GROESBECK
1146 AM CST SUN DEC 14 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CST THIS
AFTERNOON...

AN INTENSE LOW PRESSURE SYSTEM IN THE PLAINS IS RESULTING IN
STRONG SOUTH WINDS OF 20 TO 30 MPH WITH GUSTS TO 45 MPH TODAY.
THESE STRONG WINDS WILL CONTINUE THROUGH THE AFTERNOON HOURS AND
ARE EXPECTED TO SUBSIDE BY LATE AFTERNOON.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 20 TO
30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. BOATERS SHOULD
USE EXTRA CAUTION WHEN VENTURING ONTO AREA LAKES.  RESIDENTS MAY
WISH TO TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...
HOLIDAY DECORATIONS...AND OTHER LIGHTWEIGHT OUTDOOR OBJECTS THAT
MAY BE BLOWN AROUND IN THE STRONG WINDS.

$$
000 
WWUS74 KFWD 142139
NPWFWD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FORT WORTH TX
339 PM CST SUN DEC 14 2008

...WIND ADVISORY WILL EXPIRE AT 4 PM CST THIS AFTERNOON...

.SURFACE WINDS ARE DIMINISHING ACROSS THE ADVISORY AREA AS THE COLD
FRONT NEARS NORTH TEXAS.

TXZ092>095-103>107-118>123-133>135-145>148-159>161-142245-
/O.EXP.KFWD.WI.Y.0033.000000T0000Z-081214T2200Z/
COOKE-GRAYSON-FANNIN-LAMAR-DENTON-COLLIN-HUNT-DELTA-HOPKINS-
TARRANT-DALLAS-ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-JOHNSON-ELLIS-
HENDERSON-HILL-NAVARRO-FREESTONE-ANDERSON-MCLENNAN-FALLS-
LIMESTONE-
INCLUDING THE CITIES OF...GAINESVILLE...SHERMAN...DENISON...
BONHAM...PARIS...DENTON...LEWISVILLE...FLOWER MOUND...
THE COLONY...PLANO...GREENVILLE...COMMERCE...COOPER...
SULPHUR SPRINGS...FORT WORTH...ARLINGTON...DALLAS...ROCKWALL...
TERRELL...KAUFMAN...FORNEY...WILLS POINT...CANTON...
GRAND SALINE...VAN...EDGEWOOD...EMORY...POINT...EAST TAWAKONI...
CLEBURNE...BURLESON...WAXAHACHIE...ENNIS...MIDLOTHIAN...
GLENN HEIGHTS...ATHENS...GUN BARREL CITY...HILLSBORO...
CORSICANA...TEAGUE...FAIRFIELD...PALESTINE...WACO...MARLIN...
MEXIA...GROESBECK
339 PM CST SUN DEC 14 2008

...WIND ADVISORY WILL EXPIRE AT 4 PM CST THIS AFTERNOON...

THE WIND ADVISORY WILL EXPIRE AT 4 PM CST THIS AFTERNOON. 


$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this wind advisory went out at Dec 14, 5:36 AM CST, 7 minutes earlier.

Area forecast discussion, Dec 14, 5:36 AM CST, 7 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
536 AM CST SUN DEC 14 2008

.AVIATION...
SIMILAR TO YESTERDAY MORNING...STRONG SURFACE WINDS ASSURE A
GRADUAL INCREASE WITH HEIGHT. SUSTAINED SPEEDS AT THE SURFACE AS
HIGH AS 25KTS...57KTS AT 2200FT ON 12Z FWD RAOB. ALTHOUGH MOMENTUM
ABOVE THE SURFACE WILL BE DECREASING TODAY AS WINDS VEER IN
ADVANCE OF FRONT...WIND GUSTS MAY STILL EXCEED AWW CRITERIA
THROUGH EARLY AFTERNOON. OCCASIONAL 18030G40KT...BUT OVERALL
EXPECT WINDS TO BE NEAR PREVAILING SPEEDS IN TAFS...22G32KT.

STRATUS HAS ARRIVED AT KACT AND KDAL...AND WILL CONTINUE TO
ENVELOP OTHER METRO TAF SITES THE NEXT COUPLE OF HOURS. WITH SFC
TEMPS BREAKING 70F BY MIDDAY...MVFR CIGS WILL BE CONFINED TO THE
MORNING HOURS...3KFT BASES BY MID-MORNING ABOVE 4KFT BY MIDDAY.

ARCTIC FRONT IS NEARING NORTHWEST OKLAHOMA AT THIS HOUR AND WILL
REACH THE METROPLEX AROUND 06Z TONIGHT (MIDNIGHT CST). POTENTIAL
FOR A SHOWER...BUT WITH LOW POPS...WILL REFRAIN FROM ANY PRECIP
MENTION FOR SIMPLICITY SAKE.

FOR EXTENDED PLANNING PURPOSES AT DFW...NO SIGNIFICANT CHANGES
BEYOND 24 HOURS...THROUGH MIDDAY MONDAY.

25

&&

.PREV DISCUSSION... /ISSUED 501 AM CST SUN DEC 14 2008/
WARM AND WINDY TODAY BEFORE WINTER RECLAIMS NORTH TEXAS TONIGHT.
WINDS WILL BE RIGHT ON THE EDGE OF WIND ADVISORY CRITERIA FOR THE
NORTHEAST HALF OF THE CWA...AND WE MAY ISSUE AN ADVISORY LATER
DEPENDING ON WHAT THE 12Z BALLOON DATA SHOWS.

STRONG COLD FRONT IS NOW BARRELING THROUGH THE PLAINS AND WILL
CROSS THE RED RIVER THIS EVENING. CURRENT SURFACE OBSERVATIONS
INDICATE TEMPS FROM 0 TO -20F ACROSS THE NORTHERN PLAINS AND INTO
MONTANA. GFS 6 HOUR FORECAST WAS 5 TO 15 DEGREES WARMER THAN
OBSERVATIONS AT 6Z...WITH THE NAM FORECASTS MARGINALLY BETTER.
THE STRENGTH OF THE ARCTIC AIRMASS IS PROBABLY UNDERESTIMATED BY
THE MODELS AND WILL SIDE WITH THE FASTER TIMING FOR FROPA TONIGHT.
WE HAVE FROPA IN THE METROPLEX AT 6Z AND CLEARING THE SOUTHERN
ZONES JUST AFTER SUNRISE. TEMPS WILL FALL INTO THE 30S WITH NORTH
WINDS OF 15 TO 25 MPH. WE HAVE SIDED WITH THE COLDEST AVAILABLE
GUIDANCE...BUT THERE STILL IS SOME CONCERN THAT WE HAVE NOT GONE
COLD ENOUGH. WE WILL GET A BETTER IDEA ON HOW COLD IT WILL GET
HERE BASED ON UPSTREAM OBS/TRENDS DURING THE NEXT 12 TO 24 HOURS.

THE FRONTAL LAYER WILL BE JUST A FEW THOUSAND FEET DEEP OVER NORTH
TEXAS WITH A CLOUD DECK LIKELY DEVELOPING AT THE INVERSION ZONE.
COLD ADVECTION WILL INITIALLY BE STRONG...BUT WANE BY AFTERNOON AS
NORTH WINDS WEAKEN. UPPER LEVEL SUPPORT FOR SOUTHWARD TRANSPORT OF
COLD AIR WILL END...AND PRESSURES WILL BEGIN TO FALL BY MONDAY
EVENING. THIS WILL BE IN RESPONSE TO A FAST MOVING SHORTWAVE WHICH
WILL CAUSE SOUTHERLY FLOW ABOVE THE COLD LAYER TO INTENSIFY WITH
ISENTROPIC LIFT OCCURRING THE REGION. -RA/DZ IS EXPECTED OVER MUCH
OF N TX MONDAY NIGHT AND TUESDAY. MOS/MODELS ARE IN REASONABLE
AGREEMENT THAT SUBFREEZING TEMPS WILL EXIST NORTH OF A LINE FROM
COMANCHE TO FORT WORTH TO PARIS TUESDAY MORNING. NOT EXPECTING A
MAJOR ICE EVENT...BUT COULD BE ENOUGH TO CAUSE SOME TRAVEL ISSUES.
EXACT LOCATION OF THE 32F LINE IS UNCERTAIN...AND IF THE INITIAL
SURGE IS COLDER THAN CURRENTLY FORECAST...WE WILL NEED TO BRING
FZRA FARTHER SOUTH TUESDAY MORNING.

THE NAM IS PREFERRED FOR TEMPS TUE-WED...AS OTHER MODELS CONTINUE
TO ADVERTISE AN UNREALISTIC RAPID EROSION OF THE COLD AIR.
ECMWF/NAM FORECASTS SHOW A REINFORCING HIGH PRESSURE CELL PUSHING
COLDER AIR BACK INTO THE RED RIVER COUNTIES ON WEDNESDAY WITH THE
FRONT STALLING/WAVERING ACROSS THE NORTHERN ZONES. THE SOUTHERN
ZONES WILL LIKELY SEE WARMER TEMPS IN THE 50S AND 60S BY WEDNESDAY
AFTERNOON...BUT THIS IS STILL 10-15 DEGREES COLDER THAN GUIDANCE.

THE EXTENDED FORECAST CONTINUES TO BE A MESS WITH COLD AIR HANGING
AROUND IN THE PLAINS AND UPPER LEVEL PATTERN NOT VERY SUPPORTIVE
FOR IT TO GO ANYWHERE. GFS SHOWS STRONG FRONT NEXT WEEKEND...BUT
NOT READY TO JUMP ON THIS JUST YET. A USE OF ENSEMBLE GFS MOS FOR
TEMPS THURSDAY THROUGH SATURDAY APPEARS TO BE A REASONABLE COURSE
OF ACTION AT THIS TIME.

TR.92

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  75  38  39  33  41 /  10  20  10  30  30
WACO, TX              76  41  44  34  45 /  10  10  20  30  30
PARIS, TX             72  37  41  32  37 /  20  40  20  30  40
DENTON, TX            76  34  36  32  40 /  10  20  10  20  30
MCKINNEY, TX          73  38  39  32  39 /  10  20  10  30  40
DALLAS, TX            75  39  41  34  41 /  10  20  10  30  30
TERRELL, TX           73  41  44  34  40 /  20  20  20  30  40
CORSICANA, TX         74  44  46  35  41 /  20  10  20  30  30
TEMPLE, TX            77  46  46  35  48 /  10  10  20  30  30

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

25/92
Hazardous weather outlook, Dec 14, 4:25 AM CST, 1 hour 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
425 AM CST SUN DEC 14 2008

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-151200-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
425 AM CST SUN DEC 14 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...TODAY AND TONIGHT.
THERE IS A CHANCE OF THUNDERSTORMS LATE TONIGHT ACROSS NORTHEAST
TEXAS AS A STRONG COLD FRONT ARRIVES. SEVERE WEATHER IS NOT
ANTICIPATED.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
THERE IS A CHANCE OF FREEZING RAIN LATE MONDAY NIGHT INTO TUESDAY
MORNING ALONG AND NORTHWEST OF A LINE FROM COMANCHE...TO DENTON...
TO PARIS. ICING OF BRIDGES AND OVERPASSES MAY OCCUR...ADVERSELY
IMPACTING THE MORNING COMMUTE ON TUESDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

25

Nearby

Wind Advisories in Texas, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.